MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38416
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p100022/s027.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Over the phone, the rep provided to the director, ethics & compliance, global manufacturing that he was working out of another sales representative¿s bag, which contained the product for the procedure performed on (b)(6) 2023.Prior to use, the product expiry date was not checked by him or the healthcare professionals.The rep become aware of product expiry when he was electronically entering billing.He notified his manager that same day, and his manager instructed him to report via the e&c helpline.The rep visited the physician and facility manager on (b)(6) 2023 to make them aware that the product used during the procedure was expired.Case details: on (b)(6) 2023, the dr, nurse anaesthetist facility manager, and a radiology technician used an expired zilver ptx, which expired on april 16, during a medical procedure at a facility, which is a third-party company.However, this situation occurred because those performing the procedure were not aware that the zilver ptx was nine days past its expirations date, since they did not check the product before the medical procedure started.This incident occurred once.There were no other witnesses to this situation.The rep reported the matter to their manager, and the rep was informed to report the matter to the hotline.Patient outcome: the following information has been received via email on 04may2023.Sg 05may2023 1.Did any unintended section of the device remain inside the patient¿s body? yes- ¿ it was an implantable stent placed in the patient.2.Was the patient hospitalized or was there prolonged hospitalization? no.3.Did the patient require any additional procedures due to this occurrence? no.4.Did the product cause or contribute to the need for additional procedures? no.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? n/a".Patient/event info - notes: please provide the originator a list of any additional manufacturer questions required for investigation.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s027.Device evaluation: user/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.The zisv6-35-125-5-140-ptx device of lot number c1830487 device, involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all zilver ptx drug-eluting peripheral stent devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and label: it should be noted that the instructions for use (ifu0118) states the following: ¿do not use the stent after the ¿use by¿ date specified on the package.¿ the expiry date is documented on the packaging/label and should be adhered to.There is evidence to suggest the user did not follow the ifu or label.Image review : an image was not returned for evaluation.Root cause analysis: a definitive root cause of user error was identified from the available information.From the information available it is known that the device had expired on (b)(6) 2023 but the device was implanted 9 days later on the (b)(6) 2023.The expiry date is documented on the packaging/label that accompanies the device.As previously noted, the instructions for use which accompanies the device states ¿do not use the stent after the ¿use by¿ date specified on the package¿.User/use related complaints is considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on customer testimony and/or rep testimony.Summary of investigation: according to the initial reporter, on (b)(6) 2023, the user used an expired zilver ptx during a medical procedure.Those performing the procedure were not aware that the device was nine days past its expiration date, since they did not check the product before the medical procedure started.There were no other witnesses to this situation.The rep reported the matter to their manager, and the rep was informed to report the matter to the hotline.Over the phone, the rep provided to the director, ethics & compliance, global manufacturing that he was working out of another sales representative¿s bag, which contained the product for the procedure performed on (b)(6) 2023.The rep become aware of product expiry when he was electronically entering billing.He notified his manager that same day, and his manager instructed him to report via the e&c helpline.The rep visited the physician and facility manager on 26 april 2023 to make them aware that the product used during the procedure was expired.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a definitive root cause of user error was established.The user has not complied with the requirements of the packaging/label and ifu that accompanies the device.The user implanted the device on the (b)(6) 2023 but the device had expired 9 days earlier on (b)(6) 2023.As previously noted, the ifu states to not use the device after the use by date specified on the packaging.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17001101
Report Number3001845648-2023-00395
Device Sequence Number7378725
Product Code NIU
UDI-Device Identifier10827002384160
UDI-Public(01)10827002384160(17)230416(10)C1830487
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2023
Device Model NumberG38416
Device Catalogue NumberZISV6-35-125-5-140-PTX
Device Lot NumberC1830487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/25/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale